Does this happen to you?

Topcat

Stalwart
Messages
368
Reaction score
4
Points
68
Sometimes I have different reactions with the same pills (and dosage). I'm on Lamictal & Trileptal. I was wondering how your pills hit you and if sometimes they hit you harder than other times? Sometimes my pills hit me harder than usual, most of the time they just make me sleepy ( and I do sleep) sometimes they don't do much but sometimes they hit me really hard. A few weeks ago I felt a little dizzy but thought I would be okay so went out to the kitchen and oh boy I was so dizzy I knew I couldn't even stagger out to my living room I sat at my kitchen table but that was no good. I then kind of crawled out to the living room and up to my couch. I figured the worse that could happen would be that I passed out on the floor. Fortunately my brain was clear enough to do that and not try to walk. After I crawled to the couch I passed out, fell asleep. When I woke I felt a bit groggy but my head cleared up soon enough and I was okay.
It doesn't seem to matter if I've had a lot of sleep or little. I should keep track of how much of eaten.
 

valeriedl

VIP
Moderator
Supporter
Messages
4,238
Reaction score
47
Points
203
The only side effects that I consider 'normal' from my meds are being tired a lot and I might eat a lot while I'm on them. I gained a good bit of weight while I was on one. If you can't handle the side effects or think something might not be right because of the med in general let your neuro know.

There was one med that I was on that all I did was sleep. The only time I got out of bed was to go to the bathroom. My mom had to force feed me because I wasn't hungry and wouldn't eat. I stayed on that med for a few days and things got worse instead of better. We called the neuro and he took me off the med immediately and those side effects went away after that.

How much food I eat can be a trigger at times. I'll have a small lunch, maybe a sandwich with chips for example, with a larger dinner, the meat and potatoes kind, or vice versa. If I eat something small just once a day then there might be a good chance I'll have some type of seizure the next.
 

BIGMAN131307

Veteran
Messages
1,817
Reaction score
34
Points
163
AED's can be a mixed bag of side effects for everyone. Some can be very mild while there a some that can be eventually be possibly fatal. You need to know your body, and your medication. Especially how to take it. When a med calls to be eaten with a meal, do it. The very least take the med with milk (milk substitute). That particular med needs your stomach to be in digesting mode. Taking the med with water will not accomplish this. It will upset your stomach, and possibly make you sick.

All AED's cause a varying degree of tiredness & dizziness. But the worst for me was "Onfi". When I was taking it, I was getting too tired. It was like I had Narcolepsy. I would take it, within 10-20 minutes, I'd be passed out. This wasn't a quick nap, I was out for 3-4 hrs. It didn't matter if I had a "good nights" sleep or not. The effects were the same.

The best thing you can do is take your AEDs at the same times each day. Make sure to eat a "balance diet". Avoiding excess stimulants: beer, coffee, soda, etc. Get plenty of sleep. Moderate exercise (first check with your doctor for what is best for you). Reduce stress in your life.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,719
Reaction score
184
Points
173
Topcat, have you let your neuro know about the dizziness? Perhaps a minor adjustment in dosing or dosing time would help lessen the side effects. You may also be extra-sensitive to fluctuations in your metabolism, so as Bigman says try to be consistent with dosing and consider as well the foods you are taking the meds with.
 
Top